Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 26, 2012, 3:38 AM CDT for 25 counties in Missouri; 7 counties in Kansas. It took effect at Oct 27, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:38 AM CDT (08:38 UTC)
- In effect from
- Oct 27, 2012, 3:00 AM CDT
- Expired
- Oct 27, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 32 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO
The radar
The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS73 KEAX 260838 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CDT FRI OCT 26 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING TEMPERATURES WILL OVERSPREAD THE ENTIRE AREA EARLY SATURDAY MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ008-013-017-020>025-028>033-037>040- 043>046-053-054-261645- /O.NEW.KEAX.FZ.W.0005.121027T0800Z-121027T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-SCHUYLER-DE KALB-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...LANCASTER...DOWNING... CAMERON...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 338 AM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TIMING: 3 AM TO 8 AM SATURDAY * TEMPERATURE: TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 30S ON SATURDAY MORNING. * IMPACTS: AIR TEMPERATURE AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
764 WWUS73 KEAX 261621 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1121 AM CDT FRI OCT 26 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING TEMPERATURES WILL OVERSPREAD THE ENTIRE AREA EARLY SATURDAY MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ008-013-017-020>025-028>033-037>040- 043>046-053-054-270030- /O.CON.KEAX.FZ.W.0005.121027T0800Z-121027T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-SCHUYLER-DE KALB-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...LANCASTER...DOWNING... CAMERON...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1121 AM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TIMING: 3 AM TO 8 AM SATURDAY * TEMPERATURE: TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 30S ON SATURDAY MORNING. * IMPACTS: AIR TEMPERATURE AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
323 WWUS73 KEAX 262022 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 PM CDT FRI OCT 26 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING TEMPERATURES WILL OVERSPREAD THE ENTIRE AREA EARLY SATURDAY MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ008-013-017-020>025-028>033-037>040- 043>046-053-054-270430- /O.CON.KEAX.FZ.W.0005.121027T0800Z-121027T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-SCHUYLER-DE KALB-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...LANCASTER...DOWNING... CAMERON...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 322 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TIMING: 3 AM TO 8 AM SATURDAY * TEMPERATURE: TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 30S ON SATURDAY MORNING. * IMPACTS: AIR TEMPERATURE AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOOKBINDER
641 WWUS73 KEAX 270214 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 914 PM CDT FRI OCT 26 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING TEMPERATURES WILL OVERSPREAD THE ENTIRE AREA EARLY SATURDAY MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ008-013-017-020>025-028>033-037>040- 043>046-053-054-271300- /O.CON.KEAX.FZ.W.0005.121027T0800Z-121027T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-SCHUYLER-DE KALB-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...LANCASTER...DOWNING... CAMERON...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 914 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TIMING: 3 AM TO 8 AM SATURDAY * TEMPERATURE: TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 30S ON SATURDAY MORNING. * IMPACTS: AIR TEMPERATURE AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
923 WWUS73 KEAX 270757 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 AM CDT SAT OCT 27 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING TEMPERATURES WILL OVERSPREAD THE ENTIRE AREA EARLY THIS MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ008-013-017-020>025-028>033-037>040- 043>046-053-054-271300- /O.CON.KEAX.FZ.W.0005.121027T0800Z-121027T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-SCHUYLER-DE KALB-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...LANCASTER...DOWNING... CAMERON...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 257 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: 3 AM TO 8 AM SATURDAY * TEMPERATURE: TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 30S THIS MORNING. * IMPACTS: AIR TEMPERATURE AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:25 AM CDT, 13 minutes earlier.
Area forecast discussion, Oct 26, 3:25 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 AM CDT Fri Oct 26 2012
.DISCUSSION...
The main weather concerns for this weather package will revolve
around temperatures and the potential for freezing conditions tonight
and again Saturday night.
A fast moving shortwave trough across the central Rockies this
morning will quickly move east today through the central Plains and
into the local area by this evening, At the surface, cold air
advection will continue through the day today making for a well below
average day with highs in the upper 40s to lower 50. Tonight a
surface ridge of high pressure will build into the area from the
northern Plains. With skies being mainly clear tonight and winds
being light as the surface ridge axis moves over the area
temperatures will plummet quickly tonight into the upper 20s and
lower 30s.
The surface ridge of high pressure will remain over the forecast area
through the weekend keeping conditions dry. Another benign shortwave
trough will move through the area on Saturday however, with winds
being light and mostly sunny skies, highs should warm a degree or two
but still remain well below average. Saturday night will again
feature freezing temperature as winds remain light however additional
cloud cover may help keep temperatures from being as cold as Friday
night. Overnight lows will drop into the mid 20s to lower 30s. Sunday
the upper trough will move to the east and deepen as s upper level
ridge builds into the western CONUS. This will leave the local area
in cool northwest flow aloft. High on Sunday will continue to remain
below average with highs ranging from near 50 to the mid 50s.
73
Medium Range (Monday-Friday)...
Dry and cool conditions will prevail for much of next week as the
area remains under northerly flow aloft behind the large trough in
the eastern United States. Surface ridging will keep winds light and
variable. Temperatures initially in the lower to middle 50s on
Monday, may reach into the lower 60s by next weekend.
Dux
&&
.AVIATION...
For the 06Z TAFs...MVFR deck remains widespread across the MO
Valley/Plains though there are some breaks showing up upstream across
NE/IA. Cigs across that area seem to be lifting slightly into VFR.
Timed this break into KC area around 09Z, at which point cigs may
scatter and/or lift into VFR at times. Clouds should gradually
scatter out through the day and remain VFR after mid morning.
06
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING from 3 AM to 8 AM CDT Saturday FOR MOZ008-013-017-
020>025-028>033-037>040-043>046-053-054.
KS...FREEZE WARNING from 3 AM to 8 AM CDT Saturday FOR KSZ025-057-060-
102>105.
&&
WFO EAXHazardous weather outlook, Oct 25, 6:26 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT THU OCT 25 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 626 PM CDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HARD FREEZE IS POSSIBLE SATURDAY MORNING AS TEMPERATURES FALL INTO THE UPPER 20S TO LOWER 30S...POTENTIALLY SETTLING BELOW FREEZING FOR A DURATION OF SEVERAL HOURS. THESE COLD CONDITIONS WILL POSE A HAZARD TO SENSITIVE VEGETATION IN AREAS THAT HAVE NOT YET SEEN A FREEZE THIS FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAWBLITZEL
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.